MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 30GA 8MM; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 30GA 8MM; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 928854
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported during use the bd syringe 0.5ml 30ga 8mm had foreign matter on the device/cannula /in fluid path.The following information was provided by the initial reporter: the consumer found a small amount of liquid on the tip of his needle when he depressed the plunger rod.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 8/19/2020.H.6.Investigation: customer returned (1) loose 1/2cc, 8mm syringe.Customer states that they found a small amount of liquid on the tip of his needle when he depressed the plunger rod.The returned syringe was tested and a small clear droplet of material came out of the cannula when the plunger rod was fully depressed.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.Unable to perform dhr check for foreign matter on needle tip due to unknown lot number.Process summary: automatic syringe assembly machine, which feeds 0.5ml, syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Dhr, l2l dispatches, logbook entries could not be looked at as no lot number was given.Root cause for this defect cannot be determined.H3 other text : see h.10.
 
Event or Problem Description
It was reported during use the bd syringe 0.5ml 30ga 8mm had foreign matter on the device/cannula in fluid path.The following information was provided by the initial reporter: the consumer found a small amount of liquid on the tip of his needle when he depressed the plunger rod.
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned as of 14 august 2020 therefore the complaint could not be confirmed and the root cause is undetermined.Unable to perform a dhr review for foreign matter on needle tip due to unknown lot number.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SYRINGE 0.5ML 30GA 8MM
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10365009
Report Number1920898-2020-00988
Device Sequence Number16910644
Product Code FMI
UDI-Device Identifier00311917025285
UDI-Public00311917025285
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928854
Device Catalogue Number928854
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer07/14/2020
07/14/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date08/17/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;